North Carolina, 2016Damaging Winds in North Carolina, July 2 to 3, 2016
July 2 to 3, 2016 · NWS RNK · 2 events in 2 counties and zones
A frontal boundary was stalled across orth Carolina for much of the day on July 2nd, supporting spotty showers and thunderstorms across the northern part of the state. Westerly flow aloft provided capping for much of the day, preventing from becoming very intense.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary was stalled across orth Carolina for much of the day on July 2nd, supporting spotty showers and thunderstorms across the northern part of the state. Westerly flow aloft provided capping for much of the day, preventing from becoming very intense. However, a weak upper level disturbance passed east of the Blue Ridge during the late evening hours, causing the cap to erode, allowing a few thunderstorms to intensify to severe levels.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 2, 8:43 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 2, 8:43 PM EST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
943 PM EDT SAT JUL 2 2016
.SYNOPSIS...
A weak cold front has stalled across the Carolinas tonight. This
front will advance northward as a warm front on Monday.This
boundary will allow storms to track into the region Monday and
Tuesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 940 PM EDT Saturday...
A combination of the RNK wrf-arw, HRRR and HIRESW-ARW-east seems
to capture tonight's convection the best. The NAM and GFS also continue
showers tonight into Sunday morning. In general, showers and
isolated thunderstorms will continue overnight into Sunday morning
especially along and east of the Blue Ridge mountains. A zonal
flow aloft will push convection eastward across the piedmont. A
weak shortwave and warm air advection over easterly flow will
likely expand showers in areal coverage and last through much of
the night across the foothills and piedmont counties. Rain falling
into this easterly flow will help enhance wedge-like environment
Sunday. Adjusted overnight temperatures a few degrees mainly in
the southwest mountains towards lamp guidance.
As of 628 PM EDT Saturday...
Made some minor adjustments to temperatures for this evening into
tonight. Temperatures were shaped initially with sfc obs and
trends, then leaned towards lav guidance. Used a blend of the Hiresw-
arw-east and HRRR for pops for this evening into tonight. This
captures the low level convergence and pull of moisture along the
Southern Blue Ridge mountains.
As of 330 PM EDT Saturday...
A surface front has stalled across the Carolinas today. This
afternoon, thunderstorms began to fire along this boundary and
were tracking east towards the coast. Over the forecast area, low
level winds are weak and out of the southeast. Showers began to
form around noon with the aid of an upslope component across NW
North Carolina and the Grayson Highlands. So far, none of these
storms have developed lighting. Despite having some modest CAPE, a
warm cap around 9 kft should keep these showers from becoming to
intense this evening. However, with abundant moisture in the
region (dew points in the mid 60s to lower 70s), some showers may
be heavy at times.
Overnight, zonal flow aloft will push showers east into the
piedmont. Couple this convection with a weak short wave and warm
air advection over easterly flow, showers will likely expand in
areal coverage and last through much of the night across the
foothills and piedmont counties. Rain falling into this easterly
flow will help enhance wedge-like environment Sunday, keeping
temperatures cooler than normal. High temperatures Sunday north of
highway 460 could be around 10F cooler than normal, while south
will range from near normal to 5F cooler than normal. With these
cooler temperatures, the threat for severe weather has been
downgraded from marginal to general thunderstorms. With a
southwesterly jetlet in the vicinity, some heavy downpours are
possible across the south with PWATS increasing to nearly 2
inches.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 240 PM EDT Saturday...
During this portion of the forecast a stalled west-east oriented
frontal boundary will slowly lift north of the region. While this
is occurring, an area of low pressure will progress from the
Central Plains states into the Ohio Valley. The result will be a
generous coverage of showers and storms across the region, most
particular in areas nearest the frontal boundary. As the boundary
lifts north, so will the focus for the best coverage until about
Tuesday. By Tuesday, the cold front associated with the arriving
low will make its way towards and then into and cross the forecast
area. This will refocus our best chances to precipitation to the
western sections of the region, then into eastern sections by
Tuesday evening with the passage of this cold front. Isolated to
scattered showers will lingering into the overnight hours Tuesday
night.
This scenario offers a Monday that may prove to be an active
weather day. Heavy precipitation is a concern primarily across
northern sections of the region. Outside of widespread cloud
cover, southern sections will have the best chance of significant
daytime heating, and this region will have a better potential for
strong to severe storm activity.
Temperatures during this portion of the forecast will trend
milder each day, with readings on Tuesday being about five degrees
above normal.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 255 PM EDT Saturday...
During this portion of the forecast, an upper ridge is progged to
develop across the mid and lower Mississippi River valleys.
Steering flow across our region will trend northwest, and we will
have the potential for multiple disturbances rounding the top of
this ridge and heading toward or into our region. This will keep
our forecast activity with daily chances of showers and storms.
Model guidances varies as to the path and timing of these
features, so confidence is which time period will have the
greatest potential is low. However, right not a consensus solution
would place Friday as the day with the best potential. Each day,
western sections will have a better chance than the east given the
trajectories of the disturbances, and northwest subsidence flow
across the Piedmont.
Temperatures will continue to climb higher the remainder of the
week and into the start of the upcoming weekend. By
Friday/Saturday temperatures will average five to ten degrees
above normal.
AT JUL 2 2016
.SYNOPSIS...
A weak cold front has stalled across the Carolinas tonight. This
front will advance northward as a warm front on Monday.This
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
As of 801 PM EDT Saturday...
A weak cold front that crossed the Blue Ridge this afternoon
has stalled to our south across North Carolina tonight. The
afternoon convection which developed along and east of the Blue
Ridge mountains will diminish or dissipate with the loss of solar
heating this evening into tonight. Otherwise will maintain VFR
outside of any convection but with more VFR cumulus canopy
especially southern sections where will be closer to the front.
A wave along the front to the south may keep some convection
going just north of the front tonight with best coverage east of
the Blue Ridge overnight. Since uncertainty as to the extent of
coverage will only include a SHRA vicinity mention in spots.
However, model trends suggest potential for rather widespread
MVFR to ocnl IFR cigs in all locations excluding KBLF. Ceilings
will lower to sub-VFR with at pockets of MVFR/ifr conditions in
fog. The front will remain stalled over the region Sunday with
scattered mvfr showers and thunderstorms expected.
Medium to high confidence in ceiling and visibilities during the
taf period. High confidence in winds during the taf period.
Extended discussion...
The front will remain stalled over the region Sunday night into
Tuesday which may yield some heavier rain and storms at times as
complexes of showers and thunderstorms spill east. Overall VFR
outside storms except more widespread sub-VFR possible later
Sunday into Wednesday, and at night with fog/low clouds.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...RCS
NEAR TERM...KK/RCS
SHORT TERM...DS
LONG TERM...DS
AVIATION...KK/RCS
Hazardous weather outlook, Jul 2, 2:45 PM EST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT SAT JUL 2 2016
VAZ007-009>014-018-023-035-046-047-WVZ042>044-031945-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-BOTETOURT-
AMHERST-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE-
345 PM EDT SAT JUL 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND
TUESDAY. SOME THUNDERSTORMS COULD BECOME SEVERE PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL. FLASH FLOODING WILL ALSO BE POSSIBLE
IN AREAS OF HEAVIER RAINFALL AND PERSISTENT THUNDERSTORMS.
DURING THE REMAINDER OF THE PERIOD...WIDESPREAD HAZARDOUS WEATHER
IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001>006-018>020-VAZ015>017-022-032>034-043>045-058-059-031945-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-HENRY-
PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE-
345 PM EDT SAT JUL 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE AND
PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
MONDAY AND TUESDAY. A FEW OF THE STORMS COULD BECOME SEVERE AND
PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. LOCALIZED FLOODING OR
FLASH FLOODING WILL ALSO BE POSSIBLE IN THE AREAS OF STRONGER AND
MORE PERSISTENT THUNDERSTORMS.
FOR THE REMAINDER OF THE PERIOD...WIDESPREAD HAZARDOUS WEATHER IS
NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ019-020-024-WVZ507-508-031945-
ALLEGHANY VA-BATH-ROCKBRIDGE-EASTERN GREENBRIER-WESTERN GREENBRIER-
345 PM EDT SAT JUL 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND
TUESDAY. THE MAIN THREAT WILL BE FROM VERY HEAVY RAINFALL WHICH
COULD LEAD TO FLOODING OR FLASH FLOODING. SOME THUNDERSTORMS
COULD ALSO BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND LARGE
HAIL.
DURING THE REMAINDER OF THE PERIOD...WIDESPREAD HAZARDOUS WEATHER
IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 2, 9:08 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1008 PM EDT SAT JUL 2 2016
VAZ017-033-043-030315-
HENRY-FLOYD-FRANKLIN-
1008 PM EDT SAT JUL 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN...EAST
CENTRAL FLOYD AND NORTHEASTERN HENRY COUNTIES...
AT 1007 PM EDT...A STRONG THUNDERSTORM WAS NEAR ENDICOTT...MOVING
EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL
CAN ALSO BE EXPECTED WITH THIS THUNDERSTORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
SYDNORSVILLE...
FERRUM...
CALLAWAY...
AND SNOW CREEK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3683 8007 3685 8008 3685 8010 3687 8023
3702 8021 3704 7973 3677 7969
TIME...MOT...LOC 0207Z 273DEG 13KT 3692 8012
RABSpecial weather statement, Jul 2, 9:23 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 PM EDT SAT JUL 2 2016
VAZ044-058-059-030330-
CHARLOTTE-HALIFAX-PITTSYLVANIA-
1023 PM EDT SAT JUL 2 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
CHARLOTTE...SOUTHEASTERN PITTSYLVANIA AND HALIFAX COUNTIES...
AT 1022 PM EDT...AN AREA OF STRONG THUNDERSTORMS CONTINUED ACROSS
MUCH OF THE ADVISORY AREA. THE STRONGEST STORMS WERE JUST NORTH OF
DANVILLE...NEAR ELMO...AND NEAR LEDA...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT
FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL WITH THIS
ACTIVITY.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
BLAIRS...
CLOVER...
AND REDOAK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3670 7865 3668 7862 3665 7858 3665 7859
3669 7865 3668 7870 3664 7871 3658 7872
3656 7874 3654 7873 3654 7908 3668 7953
3703 7908 3681 7856
TIME...MOT...LOC 0222Z 293DEG 24KT 3670 7903
RABSpecial weather statement, Jul 2, 10:21 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1121 PM EDT SAT JUL 2 2016
VAZ043-044-030415-
HENRY-PITTSYLVANIA-
1121 PM EDT SAT JUL 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
PITTSYLVANIA AND EASTERN HENRY COUNTIES...
AT 1120 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CALLANDS TO LEATHERWOOD...AND MOVING EAST AT 20
MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
FREQUENT LIGHTNING AND VERY HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
CHATHAM...
AXTON...
BLAIRS...
CALLANDS...
AND LEATHERWOOD.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3675 7984 3689 7945 3671 7925 3654 7972
TIME...MOT...LOC 0320Z 281DEG 17KT 3681 7954 3674 7977
RAB
Special weather statement, Jul 2, 10:38 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1138 PM EDT SAT JUL 2 2016
NCZ004-005-VAZ032-043-030430-
ROCKINGHAM-STOKES-HENRY-PATRICK-
1138 PM EDT SAT JUL 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN STOKES...NORTHWESTERN ROCKINGHAM...SOUTHEASTERN
PATRICK...AND HENRY COUNTIES ALONG WITH THE CITY OF MARTINSVILLE...
AT 1136 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PHILPOTT DAM TO NEAR PENNS STORE TO NEAR STUART...AND
MOVING EAST-SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT
LIGHTNING AND VERY HEAVY RAINFALL CAN BE EXPECTED WITH THIS ACTIVITY.
LOCATIONS IMPACTED INCLUDE...
EDEN...
MARTINSVILLE...
WENTWORTH...
MAYODAN...
AND MADISON.
THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3661 8049 3666 8016 3682 8007 3678 8003
3678 8001 3679 8003 3679 8001 3683 8000
3682 7992 3670 7968 3642 7974 3637 8019
TIME...MOT...LOC 0336Z 286DEG 23KT 3680 8001 3664 8009 3661 8033
RABLocal storm report, Jul 2, 11:01 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1201 AM EDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM TSTM WND DMG 2 SE FIGSBORO 36.77N 79.82W
07/02/2016 HENRY VA 911 CALL CENTER
TWO TREES DOWN BLOCKING THE 4455 BLOCK OF DYERS STORE
ROAD. TWO CARS TRAPPED BETWEEN THE DOWNED TREES.
&&
RABLocal storm report, Jul 2, 11:36 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1236 AM EDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM TSTM WND DMG 2 SE FIGSBORO 36.77N 79.82W
07/02/2016 HENRY VA 911 CALL CENTER
HENRY COUNTY 911 CENTER REPORTS BACK THAT FROM 15 TO 20
LARGE TREES WERE DOWN ACROSS DYERS CREEK ROAD. THE ROAD
WAS COMPLETELY BLOCKED AND IT WILL TAKE SOME TIME TO
CLEAN UP THE DAMAGE.
&&
RABThunderstorm Wind, Rockingham
- When
- July 2, 11:55 PM EST
- Where
- Rockingham County, 1.2 mi NE of Mayfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.534, -79.558
One tree was blown down on Williamson Creek Road near the intersection with Gravel Hill Road.
Thunderstorm Wind, Caswell
- When
- July 3, 12:07 AM EST
- Where
- Caswell County, 1.58 mi SW of Gatewood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.515, -79.421
A large tree was blown down near the intersection of Shady Grove Road and Seamster Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kansas, July 2 to 3, 2016$494,000 · EF0 · 41 events
- Flash Flooding and Flooding in Missouri, July 2 to 6, 2016$142,000 · 52 kt wind · 32 events
- Damaging Winds in Texas, July 2, 20161 injured · $15,000 · 62 kt wind · 4 events
- Damaging Winds in Virginia, July 2, 2016$19,000 · 60 kt wind · 4 events
- Lightning Strike in Colorado, July 2, 20161 injured · 1 event
- High Surf in Hawaii, July 2 to 5, 20168 events
- Flooding and Hail in Kansas, July 2, 20161.75 in hail · 7 events
- Flash Flood and Hail in Montana, July 2, 20161.5 in hail · 6 events
- Debris Flows and Heavy Rain in Colorado, July 2 to 3, 20165 events
- Hail and Damaging Winds in Arkansas, July 2 to 6, 20161 in hail · 4 events
- Damaging Winds in Oklahoma, July 2, 201656 kt wind · 3 events
- Hail in Maine, July 2, 20161 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 636981, 636982.